Posted by writeradmin
I am planning on getting dental veneers in a few weeks. A friend of mine got them a month ago, but said she had a reaction to the Novocaine. Her heart beat super fast and she became shaky. Is there a way to avoid this?
The shaking would not be a result of the Novocaine. Novocaine does contain epinephrine, which can cause those symptoms. However, there would not be enough in the portion she received to cause those symptoms. It is more likely that your friend was having some anxiety because of her appointment and her body’s natural epinephrine, which is much more potent, kicked in.
Often, when a patient has dental anxiety, I recommend dental sedation. For most procedures, I usually recommend oral conscious sedation. However, when you are getting cosmetic work done, you want to be able to look at the work and approve it before it is permanently bonded on. Oral conscious sedation makes you too sleepy. Instead, I am going to recommend you use nitrous oxide as an alternative if you are nervous. This will relax you enough to keep from getting nervous, but you will still be lucid enough to look at your cosmetic work.
In your case, I would look for a dentist with significant cosmetic dentistry training, specifically in porcelain veneers, who also offers dental sedation options. However, if you’re not nervous, I doubt you will have the same reaction as your friend did. In that case, you can just focus on the cosmetic part.
This blog is brought to you by Lafayette, LA Dentist Dr. John Theriot.